Alert archive / Michigan / Freeze Warnings in 2005

Freeze Warning 2, NWS Grand Rapids, MI

October 8, 20058 counties in Michigan

NWS Grand Rapids, MI issued this freeze warning at Oct 8, 2005, 10:46 PM EDT for 8 counties in Michigan. It took effect at Oct 9, 2005, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 8, 2005, 10:46 PM EDT (02:46 UTC)
In effect from
Oct 9, 2005, 12:00 AM EDT
Expired
Oct 9, 2005, 8:57 AM EDT
In force
9 hr
Issued by
NWS Grand Rapids, MI

Counties Clare County, MI, Isabella County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI

The radar

The Grand Rapids radar (KGRR), 101 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2005-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2005-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRR 090246
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1046 PM EDT SAT OCT 8 2005

...FREEZE WARNING IN EFFECT...

.LIGHT WINDS AND CLEAR SKIES WILL COMBINE TO CREATE FREEZING
TEMPERATURES OVERNIGHT.

MIZ037>040-043>046-091100-
/X.NEW.KGRR.FZ.W.0002.051009T0400Z-051009T1300Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT
1046 PM EDT SAT OCT 8 2005

...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM EDT SUNDAY. 

CLEAR SKIES AND LIGHT WINDS HAVE RESULTED IN IDEAL CONDITIONS THAT
WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING OVERNIGHT.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

93
2 follow-up statements
000 
WWUS73 KGRR 090812
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
412 AM EDT SUN OCT 9 2005

...FREEZE WARNING IN EFFECT...

.TEMPERATURES WILL REMAIN AT OR BELOW FREEZING THROUGH 9 AM.

MIZ037>040-043>046-091300-
/X.CON.KGRR.FZ.W.0002.000000T0000Z-051009T1300Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT
412 AM EDT SUN OCT 9 2005

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

CLEAR SKIES AND LIGHT WINDS HAVE RESULTED IN IDEAL CONDITIONS
THAT HAVE ALLOWED TEMPERATURES TO FALL BELOW FREEZING IN MANY
AREAS. TEMPERATURES WILL BEGIN RISING AROUND 8 AM AND RISE ABOVE
FREEZING BY 9 AM.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

93
000 
WWUS73 KGRR 091257
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
857 AM EDT SUN OCT 9 2005


MIZ037>040-043>046-091400-
/X.CAN.KGRR.FZ.W.0002.000000T0000Z-051009T1300Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT
857 AM EDT SUN OCT 9 2005

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
FREEZE WARNING. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this freeze warning went out at Oct 8, 10:26 PM EDT, 20 minutes earlier.

Area forecast discussion, Oct 8, 10:26 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1026 PM EDT SAT OCT 8 2005

.UPDATE...

SKIES ARE CLEAR/PT CLDY OVER THE CWA. TEMPS HAVE RESPONDED BY
DROPPING TO 32 AT RQB AND MID 30S OVER THE NRN CWA. TEMPS ARE IN THE
MID 40S OVER THE REST OF THE CWA. CURRENT TAMDAR SOUNDINGS SHOW A
SHARP INVERSION IN THE LOWER PART OF THE COLUMN, BUT NOT A LOT OF
MOISTURE BELOW IT. ON THE OTHER HAND, LATEST IR IMAGERY SHOWS A BAND
OF CLOUDS CONTINUING TO DEVELOP OVER CENTRAL LAKE HURON AND ADVECT
SOUTHWEST TOWARD THE EASTERN CWA. I SUSPECT SOME OF THE AREA BELOW
THE INVERSION WILL MOISTEN LATE TONIGHT AS MOISTURE FROM LAKE HURON
MAKES ITS WAY INTO THE CWA AND THIS COULD LEAD TO SOME STRATUS
DEVELOPEMENT AFTER 3 AM...MOSTL LIKELY OVER THE SOUTHERN HALF OF THE
CWA. I THINK THE NORTHERN CWA WILL REMAIN MOSTLY CLEAR. WILL
THEREFORE GO WITH A FREEZE WARNING FOR THE NORTHERN TWO TIER OF
COUNTIES. WELL ALSO MENTION PATCHY FROST OVER THE REST OF THE CWA.
WILL LOWER TEMPS A BIT TO REFLECT CURRENT TRENDS/OBS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING FOR PORTIONS OF
CENTRAL LOWER MICHIGAN THROUGH 900 AM SUNDAY.

&&

93
Hazardous weather outlook, Oct 8, 2:33 PM EDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
233 PM EDT SAT OCT 8 2005

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-090930-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA-
CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT-
OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-
KALAMAZOO-CALHOUN-JACKSON-
233 PM EDT SAT OCT 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FROST WILL BE A POSSIBILITY TONIGHT NORTH OF INTERSTATE 96.
COLD HIGH PRESSURE CENTERED OVER ONTARIO IS THE MAIN CULPRIT
PRODUCING THE FROST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUKE MJS

Nearby

Freeze Warnings in Michigan, 2005Every freeze warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.